MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430151-02
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sp fenestrated bipolar forceps instrument did not move as commanded by the surgeon.The procedure was completed with no reports of patient injury.Intuitive followed up with the customer and was advised that it is unknown if the instrument moved in the same direction of the surgeon's commands, or in the opposite direction.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the single port (sp) fenestrated bipolar forceps instrument for failure analysis investigation.The instrument was analyzed and a dislodged cable crimp makes the cable appear to be broken.The crimp is located approximately 32.34 mm from the distal tip.The crimp was found approximately 39mm from the distal tip.Due to the dislodged crimp, the instrument failed manual articulation at the yaw input and exhibited imprecise motion when tested on the in-house system.Additionally, the sp fenestrated bipolar forceps instrument was installed on an in-house system and driven.The instrument exhibited imprecise motion in the yaw direction.The grip tips moved in the direction commanded; a lag or delay in the motion was observed due to the dislodged crimp.The instrument passed engagement and recognition.The probable root cause is attributed to the instrument experiencing more load than anticipated.The cable crimp can become dislodged due to back-driving of wrist and joggle joints with the insertion axis.Applying excessive force on the instrument shaft and/or tip during handling, insertion, usage (overloading), or removal can also cause the crimp to dislodge.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25339147
Report Number2955842-2026-25874
Device Sequence Number10128665
Product Code NAY
UDI-Device Identifier00886874123447
UDI-Public(01)00886874123447(11)260226(10)K10260226
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430151-02
Device Catalogue Number430151
Device Lot NumberK10260226 0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown